Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 28, NWS Charleston, SC

May 20, 2015Berkeley County, Charleston County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at May 20, 2015, 3:10 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 40 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 20, 2015, 3:10 PM EDT (19:10 UTC)
Expired
May 20, 2015, 3:50 PM EDT
In force
40 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Berkeley County, SC, Charleston County, SC

The radar

The Charleston,SC radar (KCLX), 113 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 20, 3:18 PM EDTTSTM WND DMG2 Wnw Johns Island, SCONE TREE DOWN AND IN THE ROADWAY ON MAIN ROAD NEAR THE FIRE DEPARTMENT.
May 20, 3:20 PM EDTTSTM WND DMGShadowmoss, SCTREE DOWN ACROSS MUIRFIELD PARKWAY
May 20, 3:21 PM EDTTSTM WND DMG1 Ese Shadowmoss, SCTREE DOWN ACROSS TRAIL HOLLOW DRIVE.
May 20, 3:21 PM EDTTSTM WND DMGShadowmoss, SCTREE DOWN ACROSS SHADOWMOSS PARKWAY
May 20, 3:39 PM EDTTSTM WND DMGCharleston, SCLARGE TREE BRANCH DOWN ON BULL STREET BETWEEN RUTLEDGE AVE AND ASHLEY AVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.2 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2015-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 190 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2015-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
190 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1300 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

193 
WUUS52 KCHS 201910
SVRCHS
SCC015-019-202015-
/O.NEW.KCHS.SV.W.0028.150520T1910Z-150520T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
310 PM EDT WED MAY 20 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  CHARLESTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  BERKELEY COUNTY IN SOUTHEASTERN SOUTH CAROLINA...

* UNTIL 415 PM EDT

* AT 310 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR SHADOWMOSS TO WADMALAW ISLAND...MOVING EAST AT
  25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...HANAHAN...MAGNOLIA
  GARDENS...DOWNTOWN CHARLESTON AND I-26/I-526 INTERCHANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3298 7960 3294 7962 3293 7957 3291 7958
      3285 7970 3280 7973 3276 7984 3281 7993
      3273 7988 3274 7987 3266 7992 3267 8022
      3283 8019 3282 8015 3287 8018 3286 8016
      3287 8016 3299 7959 3297 7956
TIME...MOT...LOC 1910Z 259DEG 23KT 3283 8014 3269 8017 

HAIL...1.00IN
WIND...60MPH
 
$$

JAQ
2 follow-up statements
885 
WWUS52 KCHS 201930
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
330 PM EDT WED MAY 20 2015

SCC015-019-202015-
/O.CON.KCHS.SV.W.0028.000000T0000Z-150520T2015Z/
CHARLESTON SC-BERKELEY SC-
330 PM EDT WED MAY 20 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR CHARLESTON AND BERKELEY COUNTIES...

AT 330 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NORTH CHARLESTON TO NEAR JAMES ISLAND COUNTY PARK...
MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...I-26/I-526
INTERCHANGE AND DOWNTOWN CHARLESTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING 
WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF 
NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3298 7960 3294 7962 3293 7957 3291 7958
      3285 7970 3280 7973 3276 7984 3281 7993
      3273 7988 3274 7987 3266 7992 3267 8008
      3288 8009 3299 7959 3297 7956
TIME...MOT...LOC 1930Z 259DEG 23KT 3285 7999 3271 8002 

HAIL...<.75IN
WIND...60MPH
 
$$

JAQ
313 
WWUS52 KCHS 201950
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
350 PM EDT WED MAY 20 2015

SCC015-019-202000-
/O.CAN.KCHS.SV.W.0028.000000T0000Z-150520T2015Z/
CHARLESTON SC-BERKELEY SC-
350 PM EDT WED MAY 20 2015

...THE SEVERE THUNDERSTORM WARNING FOR CHARLESTON AND BERKELEY
COUNTIES IS CANCELLED...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 3298 7960 3294 7962 3293 7957 3291 7958
      3285 7970 3280 7973 3276 7984 3281 7993
      3273 7988 3274 7987 3266 7992 3267 8008
      3288 8009 3299 7959 3297 7956
TIME...MOT...LOC 1947Z 259DEG 23KT 3287 7986 3273 7989 

$$

JAQ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 2:00 PM EDT, 1 hour 10 minutes earlier.

Area forecast discussion, May 20, 2:00 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
200 PM EDT WED MAY 20 2015

.SYNOPSIS...
LOW PRESSURE WILL DEVELOP ALONG A STALLED FRONT ACROSS SOUTH CAROLINA
THIS AFTERNOON...AND EVENTUALLY PUSH OFFSHORE THURSDAY NIGHT.
HIGH PRESSURE WILL BUILD IN FROM THE NORTH FRIDAY...SHIFTING INTO
THE ATLANTIC THROUGH THE WEEKEND AND INTO THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
THIS AFTERNOON...THE AREA WILL REMAIN BETWEEN SFC HIGH PRESSURE
CENTERED OVER THE WESTERN ATLANTIC AND A WEAK AREA OF LOW PRESSURE
DEVELOPING ALONG A COLD FRONT SITUATED OVER THE MIDLANDS AND
LOWER PEE DEE REGION. ALOFT...A SERIES OF SUBTLE H5 SHORTWAVES
WILL CONTINUE TO ROUND THE NORTHERN FRINGES OF A FLATTENED MID LVL
RIDGE TO OUR SOUTH. THE PATTERN WILL CONTINUE TO FAVOR DEEPENING
MOISTURE OVER THE SOUTHEASTERN UNITED STATES AND SHOWERS AND
THUNDERSTORMS DURING THE AFTERNOON.

LATEST RADAR IMAGERY INDICATES SCATTERED TO NUMEROUS SHOWERS AND/OR
THUNDERSTORMS OVER THE TRI-COUNTY AREA AND SOUTH ALONG THE I-95
CORRIDOR IN SOUTHEAST GEORGIA. EXPECT PULSE TYPE CONVECTION TO
CONTINUE THROUGH MUCH OF THE AFTERNOON WITH HIGHEST COVERAGE DURING
PEAK DIURNAL HEATING. LOWER POPS WILL REMAIN IN THE FORECAST OVER
INLAND AREAS IN SOUTHEAST GEORGIA...WHERE THE INFLUENCE OF A
WESTERLY FLOW WILL LIKELY LEAD TO STRONGER SFC HEATING AND SOME
MIXING OUT OF LOW LVL MOISTURE. SEVERE WEATHER POTENTIAL WILL BE LOW
THIS AFTERNOON GIVEN A WEAK SHEAR ENVIRONMENT AND POOR MID LVL LAPSE
RATES. HOWEVER...MULTICELL THUNDERSTORMS COULD PRODUCE GUSTY
DOWNBURSTS AND LOCALIZED AREAS OF HEAVY RAINFALL. A WARM DAY WILL
REMAIN ON TAP OUTSIDE OF SHOWERS AND THUNDERSTORMS...WITH
AFTERNOON HIGHS IN THE LOWER 90S AWAY FROM THE COAST.

TONIGHT...THERE IS STILL A WEAK MID LEVEL SHORT WAVE MOVING THROUGH
THE REGION TONIGHT BUT WE CONTINUED TO TREND DOWNWARD TO 10-20
POPS OVERNIGHT PER FORECAST PERSISTENCE. NO CHANGES TO LOWS IN
THE UPPER 60S.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...
THURSDAY...AN AREA OF LOW PRESSURE WILL BE LOCATED OVER THE
CAROLINAS AT DAYBREAK. ALOFT...A SHORTWAVE TROUGH AND ASSOCIATED
VORT MAX WILL BE SHIFTING EAST INTO THE ATLANTIC EARLY IN THE DAY.
CONVERGENCE NEAR THE SURFACE LOW AND THE SEA BREEZE WILL KICK OFF
SHOWERS AND THUNDERSTORMS LATE MORNING/EARLY AFTERNOON...WITH
HIGHEST CHANCES CLOSER TO THE COAST. SHEAR LESS THAN 20
KT...MARGINAL CAPE OF 1500-2000 J/KG...AND UNIMPRESSIVE MID LEVEL
LAPSE RATES WILL KEEP SEVERE THREAT LIMITED...HOWEVER BOUNDARY
COLLISIONS MAY ENHANCE UPDRAFTS AT TIMES. GUSTY WINDS WILL BE
POSSIBLE WITHIN STRONGER STORMS GIVEN DCAPE VALUES OF AROUND 500-750
J/KG...STEEP LOW LEVEL LAPSE RATES...AND DRY SUB-CLOUD LAYER AIR.
DEEP WESTERLY DOWNSLOPE FLOW WILL BOOST TEMPERATURES TO THE LOW 90S
MOST LOCATIONS AWAY FROM THE COAST WHERE HIGHS WILL ONLY REACH THE
MID 80S. ANY LINGERING CONVECTIVE ACTIVITY WILL SHIFT OFF THE COAST
IN THE EVENING AS A MORE POTENT VORT MAX DIVES ACROSS THE MID
ATLANTIC AND SENDS THE SURFACE LOW/FRONT INTO THE WATERS. LOW
TEMPERATURES WILL BE IN THE MID TO UPPER 60S.

FRIDAY INTO SATURDAY...SURFACE HIGH PRESSURE WILL BUILD IN FROM THE
NORTHWEST ON FRIDAY AND THEN SHIFT INTO THE ATLANTIC ON SATURDAY.
MEANWHILE ALOFT...SUBTROPICAL RIDGE WILL GRADUALLY BUILD OVER THE
SOUTHEAST. LARGE SCALE SUBSIDENCE AND DECREASING MOISTURE WILL KEEP
POPS CAPPED BELOW 15 PERCENT. BUILDING HEIGHTS AND CLEARING SKIES
WILL HELP OFFSET COOL AIR ADVECTION BEHIND THE FRONT. HIGHS WILL BE
NEAR NORMAL...MAINLY IN THE LOW TO MID 80S. LOWS FRIDAY NIGHT WILL
RANGE FROM THE LOW 60S NORTHWEST...TO UPPER 60S SOUTHEAST.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
SURFACE HIGH PRESSURE CENTERED OVER THE ATLANTIC WILL PERSIST
THROUGH MID WEEK WHILE STRONG UPPER RIDGE SITS OVER THE SOUTHEAST
STATES. DEEP LAYERED RIDGING WILL KEEP THE ATMOSPHERE PRETTY
CAPPED THROUGH EARLY WEEK WITH POPS LIMITED TO 15 PERCENT OR LESS.
AFTERNOON RAIN CHANCES ALONG THE SEA BREEZE WILL RETURN TOWARDS
THE MIDDLE OF THE WEEK AS MOISTURE LEVELS INCREASE. TEMPERATURES
WILL BE ABOVE NORMAL THROUGH MUCH OF THE PERIOD.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS COULD IMPACT EITHER TERMINAL
FOR THE NEXT COUPLE HOURS...PRODUCING PERIODS OF GUSTY WINDS...HEAVY
RAINFALL AND LOWER VSBYS. TEMPO GROUPS INCLUDING THUNDER AND
GUSTY WINDS HAVE BEEN ADDED UNTIL 21Z AT CHS AND 20Z AT SAV.
CHANCES OF FLIGHT RESTRICTIONS SHOULD DECREASE AT BOTH TERMINALS
BY LATE EVENING AS ACTIVITY WEAKENS/DIMINISHES WITH THE LOSS OF
DAYTIME HEATING. VFR CONDITIONS SHOULD THEN PREVAIL TONIGHT INTO
EARLY THURSDAY AFTERNOON.

EXTENDED AVIATION OUTLOOK...LOW CHANCES FOR DIRECT IMPACTS FROM
AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS THURSDAY.
OTHERWISE...VFR.

&&

.MARINE...
THIS AFTERNOON AND TONIGHT...WINDS/SEAS ARE EXPECTED TO REMAIN
WELL BELOW SMALL CRAFT ADVISORY LEVELS OVER ALL WATERS AS A WEAK
AREA OF LOW PRESSURE DEVELOPS INLAND ALONG A STALLING FRONT. THE
OVERALL PATTERN WILL FAVOR A SOUTHERLY FLOW THAT REMAINS AT OR
BELOW 10-15 KTS THROUGH THE OVERNIGHT PERIOD...BUT INLAND
THUNDERSTORMS COULD ALTER NEARSHORE WINDS THIS AFTERNOON AND EARLY
EVENING. SEAS WILL BE NO HIGHER THAN 2-3 FT...HIGHEST IN OFFSHORE
GEORGIA WATERS.

THURSDAY THROUGH MONDAY...AN AREA OF LOW PRESSURE WILL BE LOCATED
INLAND ON THURSDAY. THE LOW AND ASSOCIATED FRONT WILL PUSH EAST
ACROSS THE WATERS THURSDAY NIGHT WITH HIGH PRESSURE BUILDING IN ITS
WAKE. A TIGHTENED PRESSURE GRADIENT BETWEEN THE TWO FEATURES WILL
RESULT IN A BRIEF INCREASE IN NORTH/NORTHEAST WINDS EARLY
FRIDAY...ESPECIALLY ACROSS THE CHARLESTON COUNTY WATERS. AT THIS
TIME...CONDITIONS LOOK TO REMAIN BELOW HEADLINE CRITERIA. THE
SURFACE HIGH WILL CONTINUE TO BUILD AS IT SHIFTS INTO THE ATLANTIC
ON SATURDAY...RESULTING IN ANOTHER SURGE IN WINDS AND SEAS LATE
SATURDAY INTO SUNDAY. RATHER BENIGN MARINE CONDITIONS EXPECTED EARLY
NEXT WEEK AS THE PRESSURE GRADIENT RELAXES. EAST/SOUTHEAST WINDS
EXPECTED TO REMAIN 15 KT OR LESS. SEAS 2-4 FEET ON AVERAGE.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...DPB
SHORT TERM...ECT
LONG TERM...ECT
AVIATION...DPB/ECT
MARINE...DPB/ECT
Hazardous weather outlook, May 20, 3:56 AM EDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
356 AM EDT WED MAY 20 2015

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-211100-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
356 AM EDT WED MAY 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, May 20, 1:53 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
153 PM EDT WED MAY 20 2015

SCZ043-047>049-051-201830-
INLAND JASPER SC-COASTAL JASPER SC-BEAUFORT SC-COASTAL COLLETON SC-
INLAND JASPER SC-BEAUFORT SC-COASTAL JASPER SC-INLAND COLLETON SC-
153 PM EDT WED MAY 20 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON...BEAUFORT
AND JASPER COUNTIES UNTIL 230 PM EDT...

AT 153 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
GARDENS CORNER...OR NEAR YEMASSEE...MOVING SOUTHEAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BEAUFORT...YEMASSEE...CLARENDON...POCOTALIGO...SHELDON...WHITE
HALL...OLD HOUSE AND ASHEPOO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3276 8053 3246 8057 3242 8091 3268 8086
      3271 8083 3272 8085 3280 8083
TIME...MOT...LOC 1753Z 295DEG 13KT 3263 8075
Special weather statement, May 20, 2:12 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
212 PM EDT WED MAY 20 2015

SCZ048-051-201845-
COASTAL JASPER SC-BEAUFORT SC-BEAUFORT SC-COASTAL JASPER SC-
212 PM EDT WED MAY 20 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT COUNTY UNTIL
245 PM EDT...

AT 211 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FORT PULASKI NATIONAL MONUMENT...MOVING EAST AT 10 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HILTON HEAD ISLAND...DAUFUSKIE ISLAND...BLUFFTON AND FOREST BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3206 8095 3215 8092 3220 8069 3215 8073
      3211 8081 3211 8083 3212 8083 3212 8084
      3209 8087 3208 8087 3208 8088 3206 8090
      3205 8090 3204 8089 3205 8091
TIME...MOT...LOC 1811Z 271DEG 10KT 3210 8089

JAQ
Special weather statement, May 20, 2:21 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
221 PM EDT WED MAY 20 2015

SCZ048-201900-
BEAUFORT SC-BEAUFORT SC-
221 PM EDT WED MAY 20 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT COUNTY UNTIL
300 PM EDT...

AT 220 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PARRIS ISLAND...OR NEAR PORT ROYAL...MOVING EAST AT 5 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HILTON HEAD ISLAND...FOLLY FIELD...HILTON HEAD AIRPORT...PARRIS
ISLAND AND SHELL POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3235 8076 3240 8053 3230 8052 3228 8055
      3227 8060 3226 8063 3226 8065 3221 8065
      3221 8066 3222 8066 3221 8068 3220 8069
      3219 8076
TIME...MOT...LOC 1820Z 258DEG 5KT 3230 8070
Special weather statement, May 20, 2:33 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
233 PM EDT WED MAY 20 2015

SCZ049-050-201900-
CHARLESTON SC-COASTAL COLLETON SC-CHARLESTON SC-
233 PM EDT WED MAY 20 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON AND
CHARLESTON COUNTIES UNTIL 300 PM EDT...

AT 233 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF ADAMS RUN...OR 14 MILES NORTHWEST OF EDISTO
BEACH...MOVING EAST AT 25 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HOLLYWOOD...RAVENEL...SEABROOK ISLAND...KIAWAH ISLAND...MEGGETT...
ROCKVILLE...EDISTO ISLAND AND YONGES ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3259 8012 3256 8017 3256 8018 3255 8018
      3255 8021 3256 8041 3257 8039 3259 8040
      3257 8040 3256 8042 3256 8053 3271 8055
      3274 8046 3275 8045 3276 8045 3282 8014
TIME...MOT...LOC 1833Z 265DEG 21KT 3267 8045

JAQ
Local storm report, May 20, 2:55 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
255 PM EDT WED MAY 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HEAVY RAIN       CHARLESTON              32.78N  79.94W
05/20/2015  M1.26 INCH       CHARLESTON         SC   SOCIAL MEDIA

            MULTIPLE REPORTS OF HEAVY RAIN CAUSING MINOR FLOODING
            OF LOW LYING AND POOR DRAINAGE AREAS IN DOWNTOWN
            CHARLESTON. IMPACTED AREAS INCLUDE...BUT ARE NOT LIMITED
            TO...ASHLEY AVENUE...MARKET STREET...RUTLEDGE
            AVENUE...AND SEPTIMA CLARK PARKWAY. RAINFALL AMOUNTS OF
            1 TO 1.5 INCHES HAVE BEEN MEASURED IN THE LAST 90
            MINUTES.

&&

EVENT NUMBER CHS1500333

BSH

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 1:53 PM EDTSpecial Weather StatementCHSColleton37 min
May 20, 2:12 PM EDTSpecial Weather StatementCHSBeaufort33 min
May 20, 2:15 PM EDTSpecial Marine WarningCHS90 min
May 20, 2:19 PM EDTSpecial Marine WarningCHS86 min
May 20, 2:21 PM EDTSpecial Weather StatementCHSBeaufort39 min
May 20, 2:28 PM EDTSpecial Marine WarningCHS62 min
May 20, 2:33 PM EDTSpecial Weather StatementCHSColleton27 min
May 20, 2:43 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston2 hr
May 20, 3:27 PM EDTFlash Flood WarningCHSBerkeley, Charleston2 hr
May 20, 3:31 PM EDTSpecial Marine WarningCHS59 min
May 20, 3:39 PM EDTSpecial Weather StatementCHSBerkeley36 min
May 20, 3:43 PM EDTSpecial Marine WarningCHS47 min
May 20, 4:14 PM EDTSpecial Marine WarningCHS2 hr

Nearby

Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.